Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Nov 10, 2012, 3:42 AM CST for Washington County, Minnesota; Saint Croix County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2012, 3:42 AM CST (09:42 UTC)
- Expired
- Nov 10, 2012, 4:45 AM CST
- In force
- 63 min
- Issued by
- NWS Twin Cities, MN
Counties Washington County, MN, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 62 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937
WWUS83 KMPX 100942
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 AM CST SAT NOV 10 2012
MNZ063-070-WIZ023-024-101045-
DAKOTA-PIERCE-ST. CROIX-WASHINGTON-
342 AM CST SAT NOV 10 2012
...THUNDERSTORMS MOVING OVER DAKOTA...PIERCE...ST. CROIX AND
WASHINGTON COUNTIES THROUGH 445 AM CST...
AT 339 AM CST...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTHEAST OF CANNON FALLS. THIS STORM WAS MOVING
NORTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MIESVILLE.
HASTINGS.
PRESCOTT.
AFTON.
RIVER FALLS.
HUDSON.
LAT...LON 4467 9266 4471 9273 4463 9274 4462 9280
4456 9280 4471 9304 4489 9302 4490 9298
4495 9299 4510 9288 4503 9216
TIME...MOT...LOC 0942Z 215DEG 27KT 4463 9279
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Nov 10, 3:38 AM CST, 4 minutes earlier.
Area forecast discussion, Nov 10, 3:38 AM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 338 AM CST SAT NOV 10 2012 .DISCUSSION... VIGOROUS STORM TO LIFT NORTHEAST OVER THE UPPER MISSISSIPPI RIVER VALLEY TONIGHT INTO SUNDAY. WATER VAPOR IMAGERY SHOWING INDICATIONS OF A SHORT WAVE LIFTING NORTHEAST ACROSS SOUTHWEST MINNESOTA AT THIS TIME. BAND OF CONVECTION FIRED ALONG THIS FEATURE...WITH SOME SMALL HAIL ASSOCIATED WITH THE STRONGER STORMS. STEEP LAPSE RATES LIFTING NORTHEAST AS WELL...HELPING CONVECTION ALONG. THE SPS SREF 1 HOUR THUNDER FORECAST HAS THIS MOVING NORTHEAST AND WEAKENING THIS MORNING...WITH THE MAIN SHOW DEVELOPING LATE AFTERNOON AND EVENING - MAINLY THE 00Z- 06Z PERIOD. SHOULD SEE SHOWERS WANE OVER THE SOUTH AS WARM FRONT LIFTS NORTHEAST ACROSS SOUTHERN MINNESOTA. HIGH TEMPERATURES WILL BE DEPENDENT ON HOW MUCH CLEARING WILL TAKE HOLD SOUTH OF THE FRONT TODAY. MODELS TREND SOME CLEARING OVER SOUTH CENTRAL MN...PERHAPS INTO AT LEAST THE SOUTHERN METRO BY LATE AFTERNOON. THIS WONT LAST LONG HOWEVER...AS MAIN TROUGH/ENERGY LIFTS NORTHEAST ALONG THE FRONT. STRONG STORMS A GOOD POSSIBILITY AS 130 KNOT UPPER JET NOSES INTO SOUTHWEST MN AFTER 00Z. THIS DEVELOPS SURFACE LOW ALONG FRONT AND LIFTS IT NORTH DURING THE EVENING. STEEP MID LEVEL LAPSE RATES TO 8.5 C/KM AND STRONG MOISTURE TRANSPORT SHOULD YIELD AT LEAST ISOLATED THUNDERSTORMS. MUCAPES DROP OFF TO NEAR 1000 J/KG BY 00Z AS WELL...AHEAD OF THE BOUNDARY. IF MORE ORGANIZED CONVECTION DEVELOPS...WE COULD SEE SOME STORMS WITH HAIL AND STRONG WIND GUSTS. WILL HAVE TO MONITOR FOR DEVELOPMENT INTO THE EVENING. INTERESTING THAT CIPS ANALOG INDICATES POTENTIAL FOR LOW TOPPED SEVERE CONVECTION AS 10/27/1996 CONTINUES TO SHOW UP IN THE MID RANGE OF ANALOGS. SYSTEM MOVES RAPIDLY NORTH WITH THE STRONG COLD FRONT SWEEPING IN BEHIND OVERNIGHT. FRONT SHOULD BE ALONG THE MN/WI BORDER BY 12Z SUNDAY. STRONG WINDS DEVELOPING BEHIND THE FRONT AS CAA DRIVES EAST. NEAR STEADY TEMPERATURES WEST...FALLING IN THE EAST. SNOW POTENTIAL IS SMALL OUT WEST AS THE MAIN ENERGY LIFTS OUT OF THE AREA BEFORE THE COLDEST AIR ARRIVES. IN THE EAST...IT WILL BE A BATTLE ON HOW QUICKLY THE COLD AIR CAN MOVE INTO WESTERN WISCONSIN. IF IT MOVES IN EARLY ENOUGH IN THE AFTERNOON...THERE COULD BE SOME LIGHT ACCUMULATIONS. WILL HAVE TO MONITOR THIS IN LATER FORECASTS AS WELL. COLD TROUGH DROPS OVER THE SUNDAY NIGHT INTO MONDAY...WITH CLOUDS AND THE THREAT OF SNOW SHOWERS OR FLURRIES. SHOULD NT BE ANYTHING SIGNIFICANT HOWEVER. THE COLDER TEMPERATURES REMAIN THROUGH THE WEEK. THERE IS A SMALL CHANCE OF SOME LIGHT RAIN OR SNOW SHOWERS ACROSS MAINLY CENTRAL MN WEDNESDAY NIGHT AS A WEAK FRONT MOVES THROUGH. LOW POPS NOT WARRANTED AT THIS TIME. LONGER RANGE MODELS DIVERGE SOME ON HANDLING NEXT WESTERN TROUGH INTO NEXT WEEKEND. WILL KEEP SLIGHT CHANCE POPS MOVING INTO THE FAR WEST FRIDAY NIGHT AND SPREAD EAST INTO SATURDAY. && .AVIATION.../06Z TAF ISSUANCE/ MAIN SHORT TERM CONCERNS DEAL WITH THE POTENTIAL OF LIFR CIGS DEVELOPING ACROSS THE FA...WITH AREAS OF -DZ...MIXED WITH A PERIOD OF -RA. CONFIDENCE IS HIGH ON THE DEVELOPMENT OF IFR CIGS...BUT LOW FOR LIFR CIGS FOR THE NEXT 6 TO 12 HRS. REGIONAL RADAR DEPICTED AN EXPANDING AREA OF MAINLY ELEVATED -RA...WITH SOME -DZ/-RA REACHING THE SFC. HOWEVER...MODELS CONTINUED TO LOWER CIGS AND GENERATE -RA/-DZ THRU 12Z...ESPECIALLY N/NE OF RWF TO ARX. WV IMAGERY IS SHOWING A WEAK SHRTWV ACROSS FAR NE NEBRASKA LATE THIS EVENING WHICH IS LIKELY THE MAIN FEATURE GENERATING THE -RA ACROSS S MN OVER THE NEXT FEW HRS. AS MOISTURE CONTINUES TO MOVE NORTHWARD AND THE POSSIBILITY OF MORE PRECIPITATION DEVELOPING IN THE NEXT FEW HRS...HAVE KEPT THE DOWNWARD TREND OF LOW END MVFR...TO IFR...AND EVEN LIFR CIGS ACROSS THE FA. LATER SHIFT WILL NEED TO MONITOR IF THE -RA MIXES THE LOWER ATMOSPHERE AND CAUSES SOME IMPROVEMENTS IN THE CIGS. HOWEVER...THESE SHOULD BE TEMPORARY. AFT 15Z...A SLOW IMPROVEMENT IS EXPECTED ACROSS SOUTHERN MN...MAINLY FOR THE RWF/MSP/RHN/EAU TAFS WITH POSSIBLE VFR CONDS BY 21Z. THERE IS A GOOD CHC OF SHRA/TSRA DEVELOPING AFT 21Z ACROSS THE FA...BUT TOO FAR OUT TO INCLUDE WITH TIMING DIFFERENCES IN THE MODELS. EVENTUALLY...WINDS WILL SHIFT TO THE SW-W-NW BY ACROSS FAR WESTERN MN BY 6Z/11. KMSP... MVFR CIGS SHOULD BEGIN TO LOWER TO LOW END MVFR...THEN IFR BY 12Z ALONG WITH -RA/-DZ FORMING. A SLOW IMPROVEMENT IS EXPECTED AFT 15Z...WITH MVFR...THEN VFR CONDS AFT 21Z. THIS IS SIMILAR TO PREVIOUS TAFS...BUT TIMING DIFFERENCES. DURING THE EVENING...SHRA/TSRA WILL LIKELY DEVELOP NEAR THE AIRPORT...BUT TIMING REMAINS A PROBLEM. SO WILL ONLY HAVE VCSH AFT 3Z WITH LATER SHIFTS TIMING THE TSRA FOR AN HR OR TWO. WINDS WILL INITIALLY BE FROM THE ESE AND GUSTY THRU 18Z...THEN BECOME MORE SE/SSE DURING THE AFTN...AND INCREASING IN SPD DURING THE EVENING HRS. FRONTAL PASSAGE WILL BE SOMETIME AFT 06Z/11. /OUTLOOK FOR KMSP/ SUNDAY...MVFR/IFR WITH -SHRA AND -SHSN POSSIBLE EARLY. WINDS NW 10-15KTS. MONDAY...MVFR WITH FLURRIES POSSIBLE. OTHERWISE VFR. WINDS WNW AT 15 KTS. TUESDAY...VFR. WINDS SSW AT 10KTS. ..JLT.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/JLT
Hazardous weather outlook, Nov 9, 8:18 PM CST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 818 PM CST FRI NOV 9 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 110230- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 818 PM CST FRI NOV 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A POTENT STORM SYSTEM ARRIVING FROM THE SOUTHWEST STATES WILL AFFECT THE AREA MAINLY SATURDAY THROUGH SUNDAY EVENING. THE FIRST HAZARD WILL BE ISOLATED THUNDERSTORMS THAT WILL DEVELOP SATURDAY INTO SATURDAY NIGHT...PARTICULARLY FROM CENTRAL AND SOUTHERN MINNESOTA THROUGH WESTERN AND SOUTHWESTERN WISCONSIN. THE RISK OF SEVERE THUNDERSTORMS IS VERY LOW. THE SECOND HAZARD WILL BE A WINTRY MIX OF PRECIPITATION THAT WILL DEVELOP OVER WESTERN MINNESOTA SATURDAY NIGHT WHICH WILL SHIFT EAST THROUGH CENTRAL AND EASTERN MINNESOTA INTO WESTERN WISCONSIN SUNDAY. THE PRECIPITATION WILL CHANGE OVER TO ALL SNOW BEFORE ENDING WITH SNOW ACCUMULATION OF ONE INCH OR LESS POSSIBLE OVER WESTERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Special weather statement, Nov 10, 2:56 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
256 AM CST SAT NOV 10 2012
MNZ069-070-077-101000-
DAKOTA-RICE-SCOTT-
256 AM CST SAT NOV 10 2012
...THUNDERSTORMS MOVING OVER DAKOTA...RICE AND SCOTT COUNTIES
THROUGH 400 AM CST...
AT 251 AM CST...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTHEAST OF NEW PRAGUE. THIS STORM WAS MOVING
NORTHEAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VESELI.
NEW MARKET.
ELKO.
CRYSTAL BAY.
LAKEVILLE.
APPLE VALLEY.
LAT...LON 4448 9353 4454 9352 4455 9354 4479 9336
4481 9326 4492 9313 4492 9306 4488 9301
4481 9300 4478 9302 4478 9299 4439 9332
TIME...MOT...LOC 0856Z 212DEG 30KT 4453 9340Special weather statement, Nov 10, 3:42 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 AM CST SAT NOV 10 2012
MNZ063-070-WIZ023-024-101045-
DAKOTA-PIERCE-ST. CROIX-WASHINGTON-
342 AM CST SAT NOV 10 2012
...THUNDERSTORMS MOVING OVER DAKOTA...PIERCE...ST. CROIX AND
WASHINGTON COUNTIES THROUGH 445 AM CST...
AT 339 AM CST...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTHEAST OF CANNON FALLS. THIS STORM WAS MOVING
NORTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MIESVILLE.
HASTINGS.
PRESCOTT.
AFTON.
RIVER FALLS.
HUDSON.
LAT...LON 4467 9266 4471 9273 4463 9274 4462 9280
4456 9280 4471 9304 4489 9302 4490 9298
4495 9299 4510 9288 4503 9216
TIME...MOT...LOC 0942Z 215DEG 27KT 4463 9279The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:56 AM CST | Special Weather Statement | MPX | Dakota | 64 min |
| Nov 10, 5:29 AM CST | Special Weather Statement | MPX | Chisago | 76 min |
Nearby
Special Weather Statements in Minnesota, 2012Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.